be_ixf;ym_202207 d_04; ct_50
Home Health Library Frequently Asked Questions Niacin overdose: What are the symptoms?

Niacin overdose: What are the symptoms?

Answer Section

Niacin overdose is unlikely if you take niacin only in the amount prescribed by your doctor. While it's not possible to overdose on niacin simply by eating too many niacin-rich foods, taking too much over-the-counter or prescription niacin can be dangerous.

Niacin overdose signs and symptoms include:

  • Severe skin flushing combined with dizziness
  • Rapid heartbeat
  • Itching
  • Nausea and vomiting
  • Abdominal pain
  • Diarrhea
  • Gout

If you think you may have overdosed, seek medical attention immediately.

Because niacin has also been linked to liver damage and strokes, most doctors now recommend it only for people who can't take statins to treat high triglyceride levels. If you're concerned about taking niacin, talk to your doctor.

Last Updated: May 5th, 2022